Alert archive / Montana / Wind Chill Warnings in 2014
Wind Chill Warning 2, NWS Billings, MT
NWS Billings, MT issued this wind chill warning at Mar 1, 2014, 6:02 PM MST for 8 counties in Montana. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2014, 6:02 PM MST (01:02 UTC)
- Expired
- Mar 2, 2014, 12:00 PM MST
- In force
- 18 hr
- Issued by
- NWS Billings, MT
Counties Big Horn County, MT, Carbon County, MT, Golden Valley County, MT, Musselshell County, MT, Park County, MT, Stillwater County, MT, Sweet Grass County, MT, Wheatland County, MT
The radar
The Billings radar (KBLX), 48 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 1.0 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 771 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 260 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
424 WWUS45 KBYZ 020102 WSWBYZ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 602 PM MST SAT MAR 1 2014 MTZ028-029-034-035-038>042-056-057-063>066-WYZ099-021900- /O.CAN.KBYZ.WS.W.0005.000000T0000Z-140302T1300Z/ /O.NEW.KBYZ.WC.W.0002.140302T0102Z-140302T1900Z/ SOUTHERN WHEATLAND-MUSSELSHELL-NORTHERN STILLWATER-YELLOWSTONE- SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK- NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS- NORTHERN BIG HORN-JUDITH GAP-PARADISE VALLEY-LIVINGSTON AREA- BEARTOOTH FOOTHILLS-SHERIDAN FOOTHILLS- INCLUDING THE LOCATIONS OF...HARLOWTON...TWODOT...SHAWMUT... ROUNDUP...MELSTONE...MUSSELSHELL...COLUMBUS...ABSAROKEE... PARK CITY...REED POINT...RAPELJE...BILLINGS...LAUREL...HUNTLEY... POMPEYS PILLAR...CUSTER...BROADVIEW...LODGE GRASS...PRYOR... WYOLA...FORT SMITH...BRIDGER...JOLIET...FROMBERG...BELFRY... WARREN...CLYDE PARK...WILSALL...BIG TIMBER...MELVILLE...RYEGATE... LAVINA...RED LODGE...ROBERTS...ROSCOE...HARDIN...CROW AGENCY... BUSBY...JUDITH GAP...EMIGRANT...LIVINGSTON...SPRINGDALE... FISHTAIL...MCLEOD...NYE...SHERIDAN...DAYTON...RANCHESTER... BIG HORN...STORY...CLEARMONT 602 PM MST SAT MAR 1 2014 ...WIND CHILL WARNING IN EFFECT UNTIL NOON MST SUNDAY... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL NOON MST SUNDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. * WIND CHILL VALUES...30 BELOW TO 50 BELOW ZERO. * IMPACTS...BITTERLY COLD WIND CHILLS CAN CAUSE FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS COVER ALL EXPOSED SKIN AND LIMIT TIME OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING IS ISSUED WHEN WINDS WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. && $$ MTZ030-058-021900- /O.CAN.KBYZ.WS.W.0005.000000T0000Z-140302T1300Z/ /O.EXB.KBYZ.WC.Y.0007.000000T0000Z-140302T1900Z/ TREASURE-SOUTHERN ROSEBUD- INCLUDING THE LOCATIONS OF...HYSHAM...BIGHORN...LAME DEER... ASHLAND...BIRNEY 602 PM MST SAT MAR 1 2014 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON MST SUNDAY... ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON MST SUNDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. * WIND CHILL VALUES...30 BELOW TO 40 BELOW ZERO. * IMPACTS...BITTERLY COLD WIND CHILLS CAN CAUSE FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS COVER ALL EXPOSED SKIN AND LIMIT TIME OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE BITTER WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. && $$ MTZ067-068-WYZ098-020215- /O.CAN.KBYZ.WS.W.0005.000000T0000Z-140302T1300Z/ ABSAROKA/BEARTOOTH MOUNTAINS-CRAZY MOUNTAINS- NORTHEAST BIG HORN MOUNTAINS- 602 PM MST SAT MAR 1 2014 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE WINTER STORM WARNING. SNOW IS DIMINISHING WITH ONLY LIGHT ADDITIONAL ACCUMULATION EXPECTED. THEREFORE THE WINTER STORM WARNING HAS BEEN CANCELLED. $$ MTZ031-032-036-037-021900- /O.CAN.KBYZ.WW.Y.0014.000000T0000Z-140302T1300Z/ /O.EXB.KBYZ.WC.Y.0007.000000T0000Z-140302T1900Z/ NORTHERN ROSEBUD-CUSTER-POWDER RIVER-CARTER- INCLUDING THE LOCATIONS OF...COLSTRIP...FORSYTH...INGOMAR... ANGELA...MILES CITY...ISMAY...VOLBORG...BROADUS...BIDDLE... POWDERVILLE...SONNETTE...EKALAKA...ALZADA...HAMMOND...BELLTOWER 602 PM MST SAT MAR 1 2014 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON MST SUNDAY... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON MST SUNDAY. * WIND CHILL VALUES...30 BELOW TO 40 BELOW ZERO. * IMPACTS...BITTERLY COLD WIND CHILLS CAN CAUSE FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS COVER ALL EXPOSED SKIN AND LIMIT TIME OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE BITTER WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. && $$ MTZ033-021900- /O.EXT.KBYZ.WC.Y.0007.000000T0000Z-140302T1900Z/ FALLON- INCLUDING THE LOCATIONS OF...BAKER...PLEVNA...WEBSTER 602 PM MST SAT MAR 1 2014 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON MST SUNDAY... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL NOON MST SUNDAY. * WIND CHILL VALUES...30 BELOW TO 40 BELOW ZERO. * IMPACTS...BITTERLY COLD WIND CHILLS CAN CAUSE FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS COVER ALL EXPOSED SKIN AND LIMIT TIME OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE BITTER WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. && $$ HTTP://WEATHER.GOV/BILLINGS
2 follow-up statements
166 WWUS45 KBYZ 021055 WSWBYZ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 355 AM MST SUN MAR 2 2014 MTZ028-029-034-035-038>042-056-057-063>066-WYZ099-021900- /O.CON.KBYZ.WC.W.0002.000000T0000Z-140302T1900Z/ SOUTHERN WHEATLAND-MUSSELSHELL-NORTHERN STILLWATER-YELLOWSTONE- SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK- NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS- NORTHERN BIG HORN-JUDITH GAP-PARADISE VALLEY-LIVINGSTON AREA- BEARTOOTH FOOTHILLS-SHERIDAN FOOTHILLS- INCLUDING THE LOCATIONS OF...HARLOWTON...TWODOT...SHAWMUT... ROUNDUP...MELSTONE...MUSSELSHELL...COLUMBUS...ABSAROKEE... PARK CITY...REED POINT...RAPELJE...BILLINGS...LAUREL...HUNTLEY... POMPEYS PILLAR...CUSTER...BROADVIEW...LODGE GRASS...PRYOR... WYOLA...FORT SMITH...BRIDGER...JOLIET...FROMBERG...BELFRY... WARREN...CLYDE PARK...WILSALL...BIG TIMBER...MELVILLE...RYEGATE... LAVINA...RED LODGE...ROBERTS...ROSCOE...HARDIN...CROW AGENCY... BUSBY...JUDITH GAP...EMIGRANT...LIVINGSTON...SPRINGDALE... FISHTAIL...MCLEOD...NYE...SHERIDAN...DAYTON...RANCHESTER... BIG HORN...STORY...CLEARMONT 355 AM MST SUN MAR 2 2014 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY. * WIND CHILL VALUES...30 BELOW TO 45 BELOW ZERO. * IMPACTS...BITTERLY COLD WIND CHILLS CAN CAUSE FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS COVER ALL EXPOSED SKIN AND LIMIT TIME OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING IS ISSUED WHEN WINDS WILL COMBINE WITH COLD TEMPERATURES TO CREATE DANGEROUSLY COLD CONDITIONS FOR EXPOSED SKIN. && $$ MTZ030>033-036-037-058-021900- /O.CON.KBYZ.WC.Y.0007.000000T0000Z-140302T1900Z/ TREASURE-NORTHERN ROSEBUD-CUSTER-FALLON-POWDER RIVER-CARTER- SOUTHERN ROSEBUD- INCLUDING THE LOCATIONS OF...HYSHAM...BIGHORN...COLSTRIP... FORSYTH...INGOMAR...ANGELA...MILES CITY...ISMAY...VOLBORG... BAKER...PLEVNA...WEBSTER...BROADUS...BIDDLE...POWDERVILLE... SONNETTE...EKALAKA...ALZADA...HAMMOND...BELLTOWER...LAME DEER... ASHLAND...BIRNEY 355 AM MST SUN MAR 2 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY. * WIND CHILL VALUES...20 BELOW TO 40 BELOW ZERO. * IMPACTS...BITTERLY COLD WIND CHILLS CAN CAUSE FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF GOING OUTDOORS COVER ALL EXPOSED SKIN AND LIMIT TIME OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL COMBINE TO GENERATE BITTER WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. && $$ HTTP://WEATHER.GOV/BILLINGS CJS
501 WWUS45 KBYZ 021858 WSWBYZ URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 1158 AM MST SUN MAR 2 2014 MTZ028-029-034-035-038>042-056-057-063>066-WYZ099-022000- /O.EXP.KBYZ.WC.W.0002.000000T0000Z-140302T1900Z/ SOUTHERN WHEATLAND-MUSSELSHELL-NORTHERN STILLWATER-YELLOWSTONE- SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK- NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS- NORTHERN BIG HORN-JUDITH GAP-PARADISE VALLEY-LIVINGSTON AREA- BEARTOOTH FOOTHILLS-SHERIDAN FOOTHILLS- INCLUDING THE LOCATIONS OF...HARLOWTON...TWODOT...SHAWMUT... ROUNDUP...MELSTONE...MUSSELSHELL...COLUMBUS...ABSAROKEE... PARK CITY...REED POINT...RAPELJE...BILLINGS...LAUREL...HUNTLEY... POMPEYS PILLAR...CUSTER...BROADVIEW...LODGE GRASS...PRYOR... WYOLA...FORT SMITH...BRIDGER...JOLIET...FROMBERG...BELFRY... WARREN...CLYDE PARK...WILSALL...BIG TIMBER...MELVILLE...RYEGATE... LAVINA...RED LODGE...ROBERTS...ROSCOE...HARDIN...CROW AGENCY... BUSBY...JUDITH GAP...EMIGRANT...LIVINGSTON...SPRINGDALE... FISHTAIL...MCLEOD...NYE...SHERIDAN...DAYTON...RANCHESTER... BIG HORN...STORY...CLEARMONT 1158 AM MST SUN MAR 2 2014 ...WIND CHILL WARNING WILL EXPIRE AT NOON MST TODAY... THE WIND CHILL WARNING WILL EXPIRE AT NOON MST TODAY. WINDS ARE GENERALLY LIGHT ACROSS THE AREA SO THE WIND CHILL WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER...BITTERLY COLD TEMPERATURES WILL CONTINUE THROUGH THE DAY. PLEASE DRESS IN LAYERS IF YOU MUST GO OUTSIDE. $$ MTZ030>033-036-037-058-022000- /O.EXP.KBYZ.WC.Y.0007.000000T0000Z-140302T1900Z/ TREASURE-NORTHERN ROSEBUD-CUSTER-FALLON-POWDER RIVER-CARTER- SOUTHERN ROSEBUD- INCLUDING THE LOCATIONS OF...HYSHAM...BIGHORN...COLSTRIP... FORSYTH...INGOMAR...ANGELA...MILES CITY...ISMAY...VOLBORG... BAKER...PLEVNA...WEBSTER...BROADUS...BIDDLE...POWDERVILLE... SONNETTE...EKALAKA...ALZADA...HAMMOND...BELLTOWER...LAME DEER... ASHLAND...BIRNEY 1158 AM MST SUN MAR 2 2014 ...WIND CHILL ADVISORY WILL EXPIRE AT NOON MST TODAY... THE WIND CHILL ADVISORY WILL EXPIRE AT NOON MST TODAY. WINDS ARE GENERALLY LIGHT ACROSS THE AREA SO THE WIND CHILL ADVISORY WILL BE ALLOWED TO EXPIRE. HOWEVER...BITTERLY COLD TEMPERATURES WILL CONTINUE THROUGH THE DAY. PLEASE DRESS IN LAYERS IF YOU MUST GO OUTSIDE. $$ HTTP://WEATHER.GOV/BILLINGS
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before this wind chill warning went out at Mar 1, 3:24 PM MST, 2 hours 38 minutes earlier.
Area forecast discussion, Mar 1, 3:24 PM MST, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
324 PM MST SAT MAR 1 2014
.SHORT TERM...VALID FOR SUN AND MON...
THE SHORT TERM FORECAST CONTINUES TO BE IN GOOD SHAPE WITH THE
PROGRESSION OF THE DEEP ARCTIC AIR INTO THE REGION...AND SNOW AND
WIND TAPERING OFF THROUGH THE REMAINDER OF THE DAY. CHANGES
THEREFORE HAVE BEEN MINIMAL THROUGH THE PERIOD.
SNOW WILL CONTINUE TO TAPER OFF IN INTENSITY AND COVERAGE THROUGH
THIS AFTERNOON AND EVENING FROM NORTH TO SOUTH...AS DEEPER COLD
AIR MOVES IN AND DENDRITIC GROWTH PROFILE SHIFTS SOUTHWARD. THIS
SHOULD RESULT IN A PERIOD OF HEAVIER SNOW ACROSS THE SOUTHERN TIER
OF THE REGION YET THIS EVENING. DEEP ARCTIC AIR CONTINUING INTO
THE REGION HAS BROUGHT RECORD BREAKING COLD TEMPERATURES TO THE
REGION. DID COOL TEMPERATURES SIGNIFICANTLY FOR TONIGHT IN
RESPONSE TO COLD TEMPERATURES IN PLACE TODAY...AND SOME DEGREE OF
CLEARING OVERNIGHT. SO ANOTHER RECORD LOW CAN BE EXPECTED TO BE
BROKEN TONIGHT AS WE DROP TO 25 DEGREES BELOW ZERO OR COLDER. ALTHOUGH
WINDS WILL BE DROPPING OFF OVERNIGHT...WIND CHILLS MAY STILL
APPROACH 50 DEGREES BELOW ZERO IN SOME AREAS.
TEMPS WILL MODERATE SIGNIFICANTLY SUNDAY...BUT COLD START WILL
GREATLY IMPEDE THE WARMUP. TEMPS WILL CLIMB BACK TO SINGLE DIGITS
ABOVE AND BELOW ZERO ON SUNDAY. CHANCES FOR PRECIP WILL AGAIN BE
ON THE INCREASE SUNDAY EVENING/NIGHT...BUT MODELS VARY GREATLY ON
AREA IMPACTED. IT APPEARS WEST MOUNTAINS WILL CONTINUE TO HAVE
BEST POTENTIAL DUE TO MOISTURE TAP. OTHERWISE...MODELS VARY
GREATLY ON WHERE BEST DYNAMICS WILL SET UP...SO HAVE CONTINUED
WITH INHERITED POPS...WITH NO BASIS FOR ADDITIONAL CHANGES THROUGH
MONDAY. TEMPS MONDAY WILL WARM UP SIGNIFICANTLY...WITH TEMPS INTO
THE 20S AND 30S. COLD AIR WILL ALSO BEGIN TO BE SCOURED OUT OF THE
EAST...WITH TEMPS CLIMBING INTO THE TEENS. AAG
.LONG TERM...VALID FOR TUE...WED...THU...FRI...SAT...
MODELS REMAIN IN GENERAL AGREEMENT THROUGH THE EXTENDED PERIOD. A
MAINLY FAST ZONAL FLOW ALOFT WILL BE OVER THE FORECAST AREA WITH
SEVERAL EMBEDDED SHORTWAVES WITHIN THE FLOW. A SURFACE LOW ACROSS
WYOMING WILL RESULT IN A CONTINUED BAROCLINIC ZONE ACROSS THE
EASTERN FOOTHILLS OF OUR MOUNTAINS RESULTING IN A CHANCE FOR SNOW
SHOWERS. SURFACE WINDS WILL STILL BE EASTERLY BUT WARM AIR ALOFT
WILL HELP MODERATE TEMPERATURES INTO THE 20S AND 30S. A SERIES OF
SURFACE LOWS MOVE ACROSS THE CANADIAN BORDER WEDNESDAY INTO
FRIDAY. THIS WILL KEEP OUR FORECAST AREA UNDER A PREDOMINATELY
WESTERLY DOWNSLOPE SURFACE FLOW. THIS WILL BRING WINDY CONDITIONS
AT TIMES TO THE GAP AREAS. ADVISORY WINDS MAY OCCUR FOR THE
LIVINGSTON AREA WEDNESDAY INTO THURSDAY. DOWNSLOPE FLOW ALONG WITH
WARMING 700MB AND 850MB TEMPERATURES WILL ALLOW HIGH TEMPERATURES
TO BE IN THE 30S AND 40S. GUIDANCE CONTINUES TO GIVE 40S AND 50S
BUT GIVEN EXTENSIVE SNOW COVER EARLY IN THE EXTENDED HAVE OPTED
NOT TO WARM READINGS THAT MUCH JUST YET. HOOLEY &&
.AVIATION...
AREAS OF SNOW WILL SLOWLY DIMINISH FROM NORTH TO SOUTH THIS
EVENING AND MAINLY BE CONFINED ALONG THE MONTANA/WYOMING BORDER
AFTER 06Z. EXPECT MVFR TO IFR CONDITIONS DUE TO LOW VISIBILITIES
AND CEILINGS FOR THESE AREAS. SOME CLEARING CAN BE EXPECTED MAINLY
ALONG AND NORTH OF A KMLS- KBIL- KLVM LINE. GUSTY WINDS AROUND
30KTS WILL CONTINUE WEST OF KBIL ESPECIALLY FOR THE BIG TIMBER AND
KLVM AREAS. THESE WINDS WILL COMBINE WITH SNOWFALL TO PRODUCE
BLOWING AND DRIFTING SNOW. MOUNTAIN OBSCURATIONS WILL CONTINUE
THROUGH THE NIGHT. FLIGHT CONDITIONS WILL IMPROVE ACROSS THE AREA
BY MID MORNING SUNDAY. HOOLEY
&&
.PRELIMINARY POINT TEMP/POPS...
SUN MON TUE WED THU FRI SAT
-----------------------------------------------------------
BIL 927/902 903/023 014/034 022/042 028/040 025/033 024/044
74/S 43/S 23/J 32/W 23/W 32/J 21/B
LVM 917/014 014/034 021/039 024/044 032/043 026/041 025/043
54/S 43/S 33/J 32/W 34/W 32/W 21/B
HDN 927/000 909/021 009/033 018/040 025/039 024/034 023/047
63/S 43/S 23/J 32/W 23/W 32/J 21/B
MLS 928/903 907/015 004/027 015/036 023/034 017/029 017/041
22/S 32/S 23/J 22/J 23/J 22/J 11/B
4BQ 927/001 904/021 010/031 017/039 025/037 021/029 020/044
71/E 22/S 23/J 21/B 12/W 32/J 21/B
BHK 929/903 912/010 001/023 015/034 022/033 014/030 014/036
21/I 12/S 23/J 22/J 12/J 32/J 21/B
SHR 922/007 006/030 016/039 020/044 025/044 024/041 022/048
83/S 32/S 22/J 31/B 13/W 43/W 21/B
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...WINTER STORM WARNING IN EFFECT UNTIL 6 AM MST SUNDAY FOR
ZONES 28>30-34-35-38>42-56>58-63>68.
WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM MST SUNDAY FOR
ZONES 31-32-36-37.
WIND CHILL ADVISORY IN EFFECT UNTIL 6 PM MST THIS EVENING FOR
ZONE 33.
WY...WINTER STORM WARNING IN EFFECT UNTIL 6 AM MST SUNDAY FOR
ZONES 98-99.
&&
WEATHER.GOV/BILLINGSHazardous weather outlook, Mar 1, 3:20 PM MST, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 320 PM MST SAT MAR 1 2014 MTZ028>042-056>058-063>068-WYZ098-099-022230- SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER- FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER- SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK- NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS- NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY- LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS- CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS- 320 PM MST SAT MAR 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH CENTRAL WYOMING. .DAY ONE...TONIGHT LIGHT SNOW WILL CONTINUE OVER MOST OF SOUTHERN MONTANA AND NORTH CENTRAL WYOMING THROUGH THIS EVENING. IN ADDITION...GUSTY WINDS WILL PRODUCE BLOWING AND DRIFTING SNOW. VERY COLD TEMPERATURES WILL BE OVER THE AREA WITH OVERNIGHT LOWS IN THE TEENS BELOW ZERO TO AROUND 30 DEGREES BELOW ZERO. THESE COLD TEMPERATURES WILL COMBINE WITH GUSTY WINDS...RESULTING IN DANGEROUSLY COLD WIND CHILLS OF 25 DEGREES BELOW ZERO OR COLDER ACROSS THE REGION. TRAVEL WILL BE DIFFICULT TONIGHT AS ROADS ARE SNOW PACKED AND ICY. PLEASE ALLOW EXTRA TIME IF YOU PLAN ON TRAVELING. RANCHERS WITH YOUNG LIVESTOCK SHOULD PREPARE FOR THE SNOW AND BITTER COLD. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY LIGHT SNOW WILL TAPER OFF BY SUNDAY MORNING. VERY COLD AIR WILL REMAIN IN PLACE ACROSS THE REGION WITH DAYTIME HIGHS SUNDAY ONLY IN THE SINGLE DIGITS ABOVE AND BELOW ZERO. TRAVEL WILL BE DIFFICULT SUNDAY AS ROADS WILL CONTINUE TO BE SNOW PACKED AND ICY. PLEASE ALLOW EXTRA TIME IF YOU PLAN ON TRAVELING. RANCHERS WITH YOUNG LIVESTOCK SHOULD PREPARE FOR THE SNOW AND BITTER COLD. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Mar 1, 4:40 PM MST, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
440 PM MST SAT MAR 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY SNOW 16 NNW RYEGATE 46.51N 109.39W
03/01/2014 M12.5 INCH GOLDEN VALLEY MT TRAINED SPOTTER
36 HOUR TOTAL
0700 AM HEAVY SNOW 14 N POMPEYS PILLAR 46.20N 107.95W
03/01/2014 M12.0 INCH YELLOWSTONE MT TRAINED SPOTTER
36 HOUR TOTAL
0700 AM HEAVY SNOW 2 WSW JOLIET 45.47N 109.02W
03/01/2014 M8.0 INCH CARBON MT TRAINED SPOTTER
36 HOUR TOTAL
0700 AM HEAVY SNOW 8 SE ROUNDUP 46.37N 108.42W
03/01/2014 M26.0 INCH MUSSELSHELL MT TRAINED SPOTTER
36 HOUR TOTAL
0800 AM HEAVY SNOW 7 S TWODOT 46.32N 110.07W
03/01/2014 M18.0 INCH WHEATLAND MT TRAINED SPOTTER
36 HOUR TOTAL
0800 AM HEAVY SNOW MOLT 45.86N 108.93W
03/01/2014 M15.0 INCH STILLWATER MT TRAINED SPOTTER
36 HOUR TOTAL
0800 AM HEAVY SNOW 2 NW CUSTER 46.15N 107.58W
03/01/2014 M12.0 INCH YELLOWSTONE MT TRAINED SPOTTER
36 HOUR TOTAL
0800 AM HEAVY SNOW ENE REED POINT 45.71N 109.54W
03/01/2014 M12.0 INCH STILLWATER MT TRAINED SPOTTER
36 HOUR TOTAL
0900 AM HEAVY SNOW SW LAUREL 45.67N 108.77W
03/01/2014 M10.5 INCH YELLOWSTONE MT TRAINED SPOTTER
36 HOUR TOTAL
0900 AM HEAVY SNOW 1 N HARDIN 45.75N 107.61W
03/01/2014 M12.0 INCH BIG HORN MT TRAINED SPOTTER
36 HOUR TOTAL
0900 AM HEAVY SNOW 10 S ROUNDUP 46.30N 108.54W
03/01/2014 M21.8 INCH MUSSELSHELL MT TRAINED SPOTTER
36 HOUR TOTAL
0100 PM HEAVY SNOW COLUMBUS 45.64N 109.25W
03/01/2014 M15.0 INCH STILLWATER MT TRAINED SPOTTER
36 HOUR TOTAL
0200 PM HEAVY SNOW 8 ESE FORT SMITH 45.26N 107.77W
03/01/2014 M20.0 INCH BIG HORN MT TRAINED SPOTTER
36 HOUR TOTAL
&&
TRCNearby
Wind Chill Warnings in Montana, 2014Wind Chill Warnings in Wyoming, 2014Every wind chill warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.